Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Cheyenne, WY

May 31, 2014Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 31, 2014, 5:33 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2014, 5:33 PM MDT (23:33 UTC)
Expired
May 31, 2014, 6:15 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:37 PM MDTHAIL 0.883 Sw Yoder, WYNO WIND. .2 INCHES OF RAIN.
May 31, 5:37 PM MDTNON-TSTM WND GST 54Torrington, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 5:02 PM MDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WUUS55 KCYS 312333
SVRCYS
NEC157-165-WYC015-010015-
/O.NEW.KCYS.SV.W.0032.140531T2333Z-140601T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 615 PM MDT

* AT 530 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF VETERAN TO HAWK SPRINGS...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...HAWK SPRINGS...YODER...VETERAN...LINGLE...LYMAN...
  STEGALL...MORRILL...HENRY AND HWY 85 AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4194 10466 4204 10466 4238 10436 4190 10376
      4165 10431
TIME...MOT...LOC 2334Z 227DEG 24KT 4200 10457 4179 10429

HAIL...1.00IN
WIND...60MPH

$$

MAZUR
3 follow-up statements
501 
WWUS55 KCYS 312347
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SAT MAY 31 2014

NEC157-165-WYC015-010015-
/O.CON.KCYS.SV.W.0032.000000T0000Z-140601T0015Z/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
547 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX...CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL
615 PM MDT...

AT 544 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF VETERAN TO HAWK SPRINGS...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON...LINGLE...LYMAN...STEGALL...MORRILL...HENRY AND HWY 85 AT
DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4175 10418 4205 10458 4238 10436 4190 10376
TIME...MOT...LOC 2347Z 227DEG 24KT 4206 10448 4185 10420

HAIL...1.00IN
WIND...60MPH

$$

MAZUR
043 
WWUS55 KCYS 312359
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT SAT MAY 31 2014

NEC157-165-WYC015-010015-
/O.CON.KCYS.SV.W.0032.000000T0000Z-140601T0015Z/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
559 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX...EAST CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES
UNTIL 615 PM MDT...

AT 554 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF VETERAN TO LYMAN...AND MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON...LYMAN...MORRILL AND HENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4182 10412 4204 10439 4229 10425 4206 10395
      4195 10382
TIME...MOT...LOC 2359Z 232DEG 28KT 4207 10427 4188 10403

HAIL...1.00IN
WIND...60MPH

$$

MAZUR
802 
WWUS55 KCYS 010015
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT SAT MAY 31 2014

NEC157-165-WYC015-010025-
/O.EXP.KCYS.SV.W.0032.000000T0000Z-140601T0015Z/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
615 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX...EAST
CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA. GUSTY WINDS AND HAIL TO THE SIZE OF PENNIES 
ARE STILL POSSIBLE WITH THIS STORM.

LAT...LON 4182 10412 4204 10439 4229 10425 4206 10395
      4195 10382
TIME...MOT...LOC 0015Z 232DEG 28KT 4214 10413 4195 10389

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:10 PM MDT, 23 minutes earlier.

Area forecast discussion, May 31, 5:10 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT SAT MAY 31 2014

.UPDATE...
ISSUED AT 505 PM MDT SAT MAY 31 2014

CONVECTION IS GETTING TOGETHER LATE THIS AFTERNOON. WE HAVE ISSUED
A SEVERE WEATHER WATCH FOR OUR NORTHERN COUNTIES THROUGH 11 PM
THIS EVENING. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM MDT SAT MAY 31 2014

SEVERE POTENTIAL FOR THIS AFTN AND EVENING IS STILL
UNCERTAIN...MAINLY DUE TO THE MARGINAL FLOW ALOFT AND DEEP LAYER
SHEAR. SPC MESOANALYSIS SHOWS GOOD INSTABILITY WITH MLCAPES OF
1000-1500 J/KG ALONG AND EAST OF THE LARAMIE RANGE.
HOWEVER...BULK SHEAR OF 25-30 KTS IS STILL RATHER MARGINAL TO GET
STORMS MORE ORGANIZED INTO SUPERCELLS. A FEW CELLS HAVE DEVELOPED
IN THE CHUGWATER AREA OVER THE PAST HOUR AND HAVE NOT REALLY
STRENGTHENED AS IT PUSHED OVER THE PLAINS. MODELS DO INDICATE THAT
THE BULK SHEAR INCREASES TO 35-40 KTS BY AROUND 00Z AS THE UPPER
TROUGH PUSHES INTO WESTERN WY. STRONGEST FORCING FOR ASCENT FROM
THE TROUGH IS GENERALLY ACROSS THE NORTHERN COUNTIES. THE HRRR
MODEL SHOWS INITIALLY DISCRETE CELLS OVER PLATTE AND CONVERSE
COUNTIES LATE THIS AFTN THAT MERGE INTO A LINE/MULTICELL CLUSTER
OVER THE NORTHERN NEBRASKA PANHANDLE. WILL MAINTAIN THE SVR
WORDING WITH LARGE HAIL IN THE GRIDS SINCE CONDITIONS ARE BECOMING
MORE FAVORABLE BY THIS EVENING. UPPER TROUGH PUSHES ACROSS WY
OVERNIGHT WITH THE TROUGH AXIS OVER THE NEBRASKA PANHANDLE BY SUN AFTN.

SFC FRONT ASSOCIATED WITH THE UPPER TROUGH IS PROGGED TO HAVE
MOVED OVER MUCH OF THE CWA BY 18Z SUN WITH BOUNDARY LAYER FLOW
TURNING WEST TO NORTHWEST. THE DRIER AIRMASS BEHIND THE FRONT
COMBINED WITH LARGE SCALE SUBSIDENCE SHOULD LIMIT STORM COVERAGE
COMPARED TO THIS AFTN. THERE IS SOME DISAGREEMENT ON HOW MOIST IT
WILL BE OVER THE PANHANDLE IN THE POST FRONTAL AIRMASS...WITH THE
GFS SHOWING DEWPOINTS IN THE 40S AND THE MORE MOIST NAM IN THE MID
50S. TEND TO THINK THAT THE STRONGEST STORMS WILL BE EAST OF THE
CWA IN THIS PATTERN...HOWEVER WILL HAVE TO WATCH FAR EASTERN ZONES
SINCE WINDS ALOFT ARE STRONGER AND BULK SHEAR ARE 40-45 KTS. SPC
HAS MUCH OF THE PANHANDLE IN A SLIGHT RISK FOR TOMORROW.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 300 PM MDT SAT MAY 31 2014

UPPER LEVEL RIDGING CONTINUING TO BE FORECAST TO MOVE INTO WESTERN
WYOMING MONDAY. FOR THE MOST PART...MONDAY LOOKS TO BE OUR DRIEST
DAY. LATEST NAM/WRF IS SHOWING SOME POPS DOWN OVER THE SOUTHERN
PANHANDLE MONDAY EVENING. DO THINK FOR THE MOST PART THOUGH THAT
EVERYONE WILL BE DRY.

TUESDAY CONTINUES TO SHOW AN INCREASED THREAT FOR SEVERE
THUNDERSTORMS AS THE UPPER RIDGE MOVES EAST AND A STRONG SHORTWAVE
MOVES INTO SOUTHWEST WYOMING. LOW LEVEL SOUTHEASTERLY WINDS IN THE
PANHANDLE WITH LOW LEVEL POOLING OF MOISTURE TUESDAY MORNING.
AFTER 18Z...GFS SHOWING AN 80 TO 85KT JET TO MOVE THROUGH SOUTHERN
WYOMING...WITH MUCH OF OUR NORTHERN COUNTIES IN THE FAVORABLE LFQ
OF THE JET. SHORTWAVE MOVES THROUGH DURING THE HEAT OF THE DAY.
FAVORABLE SHEAR FOR LARGE HAIL ACROSS CONVERSE...NIOBRARA COUNTIES
IN EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE. SINCE IT HAS
BEEN SHOWING THIS SETUP FOR SEVERAL DAYS NOW...WENT AHEAD AND
ADDED SEVERE THUNDERSTORMS INTO THE FORECAST FOR TUESDAY
AFTERNOON/EARLY EVENING.

ANOTHER WEAK SHORTWAVE FOR WEDNESDAY SHOULD KEEP SOME LOW CHANCE
POPS. SEVERE CHANCES SHOULD BE MINIMAL AS JET SAGS SOUTH INTO
SOUTHERN COLORADO...BUT WE WILL NEED TO WATCH. STRONGER SHORTWAVE
LOOKS TO MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. BOTH THE GFS
AND ECMWF VERY SIMILAR ON WHERE POPS ARE EXPECTED TO BREAK OUT
FRIDAY EVENING. COULD BE OUR NEXT SEVERE THUNDERSTORM CHANCE AT
THAT TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 505 PM MDT SAT MAY 31 2014

CONVECTION BECOMING STRONG THIS AFTERNOON FOR AIRPORTS EAST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING AND AFTER 23Z FOR OUR
NEBRASKA PANHANDLE AIRPORTS. SOME QUESTION ON CAPPING STILL
INHIBITING CONVECTION OVER THE SOUTHERN PANHANDLE AND LATEST HRRR
FORECAST SUGGESTS THAT KSNY AND MAYBE KBFF WILL STAY DRY. WILL GO
WITH A CHANCE AND ADDED VCTS TO THESE TAFS. SHOULD NOT SEE THE
WIDESPREAD STRATUS THAT WE SAW THIS MORNING FOR SUNDAY MORNING AS
WINDS TURN MORE WESTERLY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON/EVENING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED WITH STRONG WINDS AND LARGE HAIL.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT MAY 31 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  A MOIST
AIRMASS IN PLACE THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE
LARAMIE RANGE WHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS EVENING.  A FRONT WILL PASS OVER THE REGION ON
SUN MORNING WITH DRIER CONDITIONS BEHIND IT ALONG WITH BREEZY WEST
WINDS.  MINIMUM AFTERNOON HUMIDITY VALUES WILL FALL TO AROUND 20
PERCENT FOR AREAS TO THE WEST OF THE LARAMIE RANGE BY EARLY NEXT
WEEK.

&&

.HYDROLOGY...
ISSUED AT 300 PM MDT SAT MAY 31 2014

RIVER FLOODING WILL CONTINUE ALONG THE LITTLE SNAKE...UPPER NORTH
PLATTE...AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK. A DRIER WEATHER
PATTERN IS EXPECTED TO DEVELOP OVER THE AREA OVER THE NEXT FEW DAYS
AS MOISTURE DECREASES. TEMPERATURES THIS WEEKEND WILL BE WARM ENOUGH
TO PRODUCE SOME SNOWMELT ACROSS THE SIERRA MADRE AND SNOWY RANGES
BUT AMOUNTS SHOULD BE LESS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CLAYCOMB
SHORT TERM...FINCH
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, May 31, 10:43 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SAT MAY 31 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
011645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM INITIALLY OVER THE LARAMIE RANGE
EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS DURING THE
REST OF THE AFTERNOON INTO THIS EVENING. A FEW STRONG OR SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
FOR MOST DAYS THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-011645-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. NO SEVERE STORMS ARE ANTICIPATED HOWEVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, May 31, 4:14 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT SAT MAY 31 2014

WYZ110-114>116-312245-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-SOUTH
LARAMIE RANGE WY-
414 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALBANY AND EASTERN
CARBON COUNTIES UNTIL 445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM BROOKLYN LAKE CAMPGROUND TO
13 MILES SOUTH OF HUTTON LAKE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LARAMIE...
  CENTENNIAL...
  NORTH FORK CAMPGROUND...
  HUTTON LAKE...
  TIE SIDING...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 276 AND
316.

&&

LAT...LON 4137 10647 4171 10597 4130 10552 4099 10549
      4099 10599
TIME...MOT...LOC 2213Z 250DEG 32KT 4137 10624 4099 10577

MAZUR
Special weather statement, May 31, 4:19 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT SAT MAY 31 2014

WYZ103>106-109-110-115-312315-
CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
419 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY AND NORTHEASTERN
CARBON COUNTIES UNTIL 515 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES SOUTH OF
SEMINOE CAMPGROUND TO ROCK RIVER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MEDICINE BOW...
  SEMINOE CAMPGROUND...
  SEMINOE DAM...
  BATTLE MOUNTAIN...
  GARRETT...
  SHIRLEY BASIN...

&&

LAT...LON 4187 10700 4244 10689 4244 10644 4212 10541
      4169 10596 4165 10607
TIME...MOT...LOC 2219Z 216DEG 40KT 4205 10687 4181 10597
Special weather statement, May 31, 4:40 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SAT MAY 31 2014

WYZ108-117>119-312330-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
440 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR LARAMIE AND SOUTHERN GOSHEN
COUNTIES UNTIL 530 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF IRON
MOUNTAIN TO 9 MILES NORTHEAST OF NORTH CHEYENNE TO 10 MILES SOUTH OF
ARCHER EXIT...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HILLSDALE...
  CARPENTER...
  BURNS...
  GUN BARREL...
  MERIDEN REST AREA...
  ALBIN...
  PINE BLUFFS...
  LA GRANGE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
402.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND
47.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4157 10514 4165 10489 4166 10406 4101 10406
      4099 10465
TIME...MOT...LOC 2240Z 238DEG 22KT 4152 10504 4132 10463
          4102 10460

HAMMER
Local storm report, May 31, 4:44 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     FUNNEL CLOUD     15 WNW CHUGWATER        41.84N 105.09W
05/31/2014                   PLATTE             WY   LAW ENFORCEMENT

            FUNNEL HALF WAY TO THE GROUND.

&&

GCLAYCOM
Local storm report, May 31, 5:09 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             BORDEAUX                41.95N 104.95W
05/31/2014  M0.88 INCH       PLATTE             WY   LAW ENFORCEMENT

&&

HAHN
Special weather statement, May 31, 5:10 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT SAT MAY 31 2014

WYZ101-103-107-010015-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
510 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 615 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF ESTERBROOK...OR 17 MILES
SOUTH OF DOUGLAS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLENDO...
  GLENDO RESERVOIR...
  TWO MOON CAMPGROUND...
  LOST SPRINGS...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 108 AND
138.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4293 10490 4244 10491 4244 10548 4269 10550
TIME...MOT...LOC 2311Z 241DEG 23KT 4253 10538

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:43 PM MDTSpecial Weather StatementCYSCarbon47 min
May 31, 3:11 PM MDTSpecial Weather StatementCYSConverse34 min
May 31, 4:01 PM MDTSpecial Weather StatementCYSLaramie44 min
May 31, 4:06 PM MDTSpecial Weather StatementCYS24 min
May 31, 4:14 PM MDTSpecial Weather StatementCYSAlbany31 min
May 31, 4:19 PM MDTSpecial Weather StatementCYS56 min
May 31, 4:40 PM MDTSpecial Weather StatementCYSLaramie50 min
May 31, 4:46 PM MDTTornado WarningCYSPlatte29 min
May 31, 5:04 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte41 min
May 31, 5:10 PM MDTSpecial Weather StatementCYSConverse65 min
May 31, 5:41 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte49 min
May 31, 5:55 PM MDTSpecial Weather StatementCYSPlatte50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.